Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
When did your dog eat them and how many mg did he get?
Not sure, about 1:00 this afternoon. His paw is stained yellow and when he urinates its orange
So obviously too late to induce vomiting! How many mg were in a tablet? Any idea how many were in the bottle?
I'm asking my daughter its her dog
Phenoazophyridine can cause liver and/or kidney problems. Ingestion can also cause vomiting, diarrhea, lethargy, and increased respiratory rate (panting), and ataxia (walking like he's a bit drunk). Treatment for an overdose would be IV fluids, cimetidine (to protect the stomach), and monitoring liver and kidney values (and treating symptomatically if they are elevated).
But he's a big dog (let me guess--a labrador?), so depending on how many he ate, he may be ok.
the tablets are 97.5 mg and we think he may have taken 2-3
OK, so maybe a maximum of 300 mg. The toxicologist recommends decontamination at 800 mg (20 mg/kg) for your dog, so 300 mg is pretty low.
so I guess we will just have to deal with the orange urine for now
Yes, and from what I read, it stains fabric and carpet badly--so make sure he urinates outside! I would really encourage him to drink lots of water--add it to his food, dilute some chicken or beef broth, put ice cubes in his water, etc--anything to help flush the stuff out of his system. I would recommend your daughter take him to her regular vet in the morning and have bloodwork done to make sure his liver/kidneys are ok. If he starts vomiting I would probably take him in sooner, just in case he is having a bad kidney reaction.
thank you for the peace of mind.
You're welcome! Here's to a good, stain-free evening!